Alert archive / Kansas / Winter Storm Warnings in 2013

Winter Storm Warning 3, NWS Dodge City, KS

April 9, 20134 counties in Kansas

NWS Dodge City, KS issued this winter storm warning at Apr 9, 2013, 11:45 PM CDT for 4 counties in Kansas. It took effect at Apr 10, 2013, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2013, 11:45 PM CDT (04:45 UTC)
In effect from
Apr 10, 2013, 12:00 AM CDT
Expired
Apr 10, 2013, 10:00 AM CDT
In force
10 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS43 KDDC 100445
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1145 PM CDT TUE APR 9 2013

...FREEZING RAIN, SLEET AND SNOW WILL CONTINUE TONIGHT INTO
WEDNESDAY MORNING IN SOUTH CENTRAL AND CENTRAL KANSAS...

OCCASIONAL FREEZING RAIN AND SLEET CAN BE EXPECTED TO CONTINUE ACROSS
SOUTH CENTRAL AND CENTRAL KANSAS TONIGHT THROUGH WEDNESDAY MORNING.
A VIGOROUS UPPER LEVEL TROUGH WILL MOVE FROM SOUTHWEST TEXAS TO A
LINE FROM CENTRAL KANSAS INTO WESTERN OKLAHOMA BY NOON WEDNESDAY.
MOISTURE WILL BE LIFTED OVER VERY COLD AIR NEAR THE SURFACE AND
PROVIDE A FAVORABLE ENVIRONMENT FOR A MIXTURE OF WINTER
PRECIPITATION. THE PRECIPITATION SHOULD CHANGE ENTIRELY TO SNOW
AS THE COLD AIR DEEPENS BY MID MORNING WEDNESDAY.

KSZ066-081-089-090-101245-
/O.UPG.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/
/O.NEW.KDDC.WS.W.0003.130410T0500Z-130410T1500Z/
STAFFORD-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1145 PM CDT TUE APR 9 2013

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER
STORM WARNING FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT
UNTIL 10 AM CDT WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...PERIODS OF FREEZING RAIN AND SLEET CAN BE EXPECTED
  OVERNIGHT. PRECIPITATION SHOULD CHANGE TO SNOW WEDNESDAY MORNING.

* ICE ACCUMULATIONS OF AROUND A QUARTER OF AN INCH ARE POSSIBLE.

* SLEET ACCUMULATIONS UP TO ONE HALF OF AN INCH ARE POSSIBLE 
  OVERNIGHT.

* MAIN IMPACT...ROADWAYS WILL BE SLICK AND HAZARDOUS, AND ICE WILL
  ACCUMULATE ON TREES AND POWER LINES. TEMPERATURES IN THE 20S
  WILL PRECLUDE SIGNIFICANT MELTING OF HAIL ACCUMULATIONS ON
  ROADWAYS FROM THUNDERSTORMS TUESDAY EVENING.

* OTHER IMPACTS...SIDEWALKS AND OTHER EXPOSED SURFACES WILL BE
  SLICK AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. STRONG WINDS WILL CONTINUE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$

KSZ031-046-065-079-080-101245-
/O.CON.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/
ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG...
HAVILAND
1145 PM CDT TUE APR 9 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* TIMING...PERIODS OF FREEZING DRIZZLE OR SNOW CAN BE EXPECTED
  OVERNIGHT.

* ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH.

* MAIN IMPACT...SLICK SPOTS ON ROADS ARE POSSIBLE ON BRIDGES AND
  ELEVATED SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

01
2 follow-up statements
473 
WWUS43 KDDC 101031
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
531 AM CDT WED APR 10 2013

...FREEZING RAIN... SLEET AND SNOW WILL CONTINUE THIS MORNING IN
SOUTH CENTRAL AND CENTRAL KANSAS...

OCCASIONAL LIGHT FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE
EARLY MORNING HOURS TODAY ACROSS SOUTH CENTRAL AND CENTRAL KANSAS.
A VIGOROUS UPPER LEVEL TROUGH WILL MOVE FROM SOUTHWEST TEXAS TO A
LINE FROM CENTRAL KANSAS INTO WESTERN OKLAHOMA BY NOON WEDNESDAY.
MOISTURE WILL BE LIFTED OVER VERY COLD AIR NEAR THE SURFACE AND
PROVIDE A FAVORABLE ENVIRONMENT FOR A MIXTURE OF WINTER
PRECIPITATION. THE PRECIPITATION SHOULD CHANGE ENTIRELY TO SNOW
AND DIMINISH AS THE COLD AIR DEEPENS BY MID MORNING WEDNESDAY.

KSZ066-081-089-090-101500-
/O.CON.KDDC.WS.W.0003.000000T0000Z-130410T1500Z/
STAFFORD-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
531 AM CDT WED APR 10 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TIMING...PERIODS OF FREEZING RAIN AND SLEET CAN BE EXPECTED
  EARLY THIS MORNING. THE PRECIPITATION SHOULD CHANGE TO SNOW AND
  DIMINISH BY 10 AM.

* STORM TOTAL ICE ACCUMULATIONS OF AROUND A QUARTER OF AN INCH AND
  SLEET ACCUMULATIONS OF AROUND HALF AN INCH ARE POSSIBLE.

* MAIN IMPACT...ROADWAYS WILL BE SLICK AND HAZARDOUS... AND ICE 
  WILL ACCUMULATE ON TREES AND POWER LINES. TEMPERATURES IN THE 
  20S WILL PRECLUDE SIGNIFICANT MELTING OF HAIL ACCUMULATIONS ON 
  ROADWAYS FROM THUNDERSTORMS TUESDAY EVENING. 

* OTHER IMPACTS...SIDEWALKS AND OTHER EXPOSED SURFACES WILL BE 
  SLICK AND HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE
ARE EXPECTED OR OCCURRING. STRONG WINDS WILL CONTINUE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

&&

$$

KSZ031-046-065-079-080-101500-
/O.CON.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/
ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG...
HAVILAND
531 AM CDT WED APR 10 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TIMING...PERIODS OF LIGHT SNOW OR SLEET ARE POSSIBLE THIS
  MORNING.

* ICE AND SLEET ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH
  ARE EXPECTED.

* MAIN IMPACT...SLICK SPOTS ON ROADS ARE POSSIBLE ON BRIDGES AND 
  ELEVATED SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND USE CAUTION WHILE DRIVING.

&&

$$
054 
WWUS43 KDDC 101439
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
939 AM CDT WED APR 10 2013

...WINTER WEATHER CONDITIONS EXITING THE REGION...

.WINTER PRECIPITATION IN THE FORM OF SLEET, FREEZING RAIN, AND
SNOW WERE EXITING SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS
AS THE STORM SYSTEM RESPONSIBLE WAS MOVING EAST ACROSS THE PLAINS.

KSZ066-081-089-090-101545-
/O.EXP.KDDC.WS.W.0003.000000T0000Z-130410T1500Z/
STAFFORD-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
939 AM CDT WED APR 10 2013

...WINTER STORM WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

NO ADDITIONAL WINTER PRECIPITATION IS EXPECTED THE REMAINDER OF
THE DAY...THUS ALLOWING THE WARNING TO EXPIRE.

$$

KSZ031-046-065-079-080-101545-
/O.EXP.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/
ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG...
HAVILAND
939 AM CDT WED APR 10 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS
MORNING...

NO ADDITIONAL WINTER PRECIPITATION IS EXPECTED THE REMAINDER OF
THE DAY...THUS ALLOWING THE ADVISORY TO EXPIRE.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 9, 6:17 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 9, 6:17 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT TUE APR 9 2013

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 327 PM CDT TUE APR 9 2013

THE 12Z UPPER AIR ANALYSIS SHOWED A DEEP UPPER LEVEL LOW PRESSURE
SYSTEM LOCATED OVER UTAH. A 110+ KNOT JET AT 250 MB EXTENDED SOUTH
ALONG THE WEST COAST AND THEN EAST INTO THE SOUTHERN END OF THE
UPPER LOW. A WEAK SHORTWAVE TROUGH WAS ROTATING NORTHEAST INTO THE
CENTRAL PLAINS EAST OF THE LOW THIS MORNING WHILE A STRONGER
SHORTWAVE WAS IN THE SOUTH QUADRANT OF THE UPPER LOW OVER SOUTHERN
ARIZONA. A STRONG COLD FRONT HAD PUSHED SOUTH ACROSS WESTERN KANSAS
THIS MORNING AND HAD MOVED THROUGH SOUTH CENTRAL KANSAS BY MIDDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 327 PM CDT TUE APR 9 2013

THE UPPER LOW IS PROGGED TO MOVE OUT OF THE WESTERN STATE INTO
SOUTHERN NEBRASKA BY WEDNESDAY AFTERNOON. THE UPPER LEVEL JET WILL
BE PROPAGATING AROUND THE SOUTHERN AND EASTERN PORTIONS OF THE
UPPER LOW TONIGHT. WINDS HAVE BEEN AROUND OR WELL INTO ADVISORY
CRITERIA THROUGH THE DAY AND IS SHOWING SIGNS OF ABATING SOMEWHAT
THIS AFTERNOON. WILL KEEP THE WIND ADVISORY GOING UNTIL 00Z AS
WINDS SHOULD BE UNDER CRITERIA BY THEN.

SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED IN THE AREA FROM
DODGE CITY TO HAYS WHERE SOME WEAK ELEVATED INSTABILITY EXISTS. A
FEW OF THE STRONGER STORMS HAVE PRODUCED SOME SMALL HAIL. THINK
THAT A FEW STORMS WILL CONTINUE TO BE POSSIBLE INTO THE EVENING
HOURS.

DRIZZLE HAS DEVELOPED IN THE STRONG LOW LEVEL COLD ADVECTION
BEHIND THE FRONT TODAY AND HAS CHANGED OVER TO FREEZING DRIZZLE AS
TEMPERATURES FALL BELOW FREEZING. EXPECT THIS WILL CONTINUE INTO
EARLY EVENING. AS THE COLD ADVECTION CONTINUES INTO THIS EVENING,
EXPECT THE FREEZING DRIZZLE WILL CHANGE OVER TO LIGHT SNOW FROM
WEST TO EAST.

AS THE UPPER JET AND SHORTWAVE TROUGH ROTATE AROUND THE EASTERN
PART OF THE UPPER LOW INTO THE CENTRAL PLAINS THIS EVENING, WE
SHOULD SEE AN INCREASE IN PRECIPITATION POTENTIAL ESPECIALLY TO
THE EAST OF A WAKEENEY-DODGE CITY-ASHLAND LINE. NAM MODEL SOUNDINGS
SHOW THE ATMOSPHERIC COLUMN MOISTENING UP IN THAT AREA THIS EVENING.
A FAIRLY DEEP WARM LAYER SUGGESTS THAT SOME AREAS OF FREEZING RAIN
COULD ALSO DEVELOP. THERE WILL LIKELY BE SOME ICE ACCUMULATION IN
THE AREA AROUND AND EAST OF HIGHWAY 283 TONIGHT ESPECIALLY WHERE
THE HEAVIER PRECIPITATION OCCURS. WILL ISSUE A WINTER WEATHER
ADVISORY FOR TONIGHT INTO WEDNESDAY MORNING TO HIGHLIGHT THIS.

BY WEDNESDAY MORNING, THE BETTER UPPER LEVEL DYNAMICS WILL BE
PUSHING OUT OF WESTERN AND CENTRAL KANSAS. PRECIPITATION SHOULD
COME TO AN END FAIRLY QUICKLY WITH CLOUDS DECREASING DURING THE
DAY. WITH THE COLD AIRMASS LINGERING OVER WESTERN KANSAS, HIGH
TEMPERATURES ON WEDNESDAY WILL STAY IN THE 30S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 327 PM CDT TUE APR 9 2013

A CLOSED UPPER LOW WILL BE EXITING THE REGION INTO THE UPPER MIDWEST
ON THURSDAY. ALTHOUGH SOUTHWEST KANSAS WILL BE UNDER AN INCREASINGLY
SUBSIDENT AIRMASS, LOW LEVEL STRATUS WILL BE DIFFICULT TO FORECAST
THAT FAR OUT. THE GFS AND ECMWF BOTH INDICATE DRIER AND WARMER AIR
ACROSS SOUTHWEST KANSAS, WITH A LARGE 850 MB LEVEL TEMPERATURE
GRADIENT, SO IT IS LIKELY AT LEAST ANY LOW LEVEL STRATUS SHOULD
ERODE QUICKLY DURING THE DAY. A RAPID WARMUP INTO THE 50'S WILL BE
LIKELY DURING THE DAY, WITH THE COOLEST TEMPERATURES OVER CENTRAL
KANSAS IN THE HAYS AND LARNED AREAS.

A SECONDARY UPPER JET THE ROUNDING THE BACKSIDE OF THE UPPER LOW
INTO THE SOUTHERN PLAINS WILL MARK THE LEADING EDGE OF A SECONDARY
SHORTWAVE EMBEDDED IN THE BROAD UPPER TROUGH PATTERN. THIS PATTERN
WOULD SUGGEST WEAK LARGE SCALE LIFT ACROSS THE SOUTHERN ROCKIES, TO
THE POINT THAT WHAT LITTLE INSTABILITY MIGHT BE PRESENT ACROSS THE
HIGH PLAINS OF SOUTHEAST COLORADO MIGHT BE REALIZED, RESULTING IN A
CHANCES FOR SHOWERS ALONG THE COLORADO LINE. SURFACE HIGH PRESSURE
WILL CONTINUE BREAKING SOUTHWARD ACROSS THE GREAT PLAINS FROM
CANADA, BEFORE THE MAIN SURFACE ANTICYCLONE BECOMES POSITIONED
ACROSS THE SOUTHERN MISSISSIPPI VALLEY ON SATURDAY.

BY SATURDAY, ZONAL UPPER FLOW WILL BE ESTABLISHED AS WELL AS
SOUTHERLY SURFACE WINDS ACROSS THE SOUTHERN PLAINS INTO KANSAS
BRINGING WARMER TEMPERATURES. SLIGHT CHANCES FOR THUNDERSTORMS HAVE
BEEN ADDED FOR SOUTH CENTRAL KANSAS AROUND THE SATURDAY TIMEFRAME. A
COLD FRONT LOOKS LIKELY BY SUNDAY OR SUNDAY NIGHT, BRINGING ANOTHER
CHANCES  FOR CONVECTIVE SHOWERS AND COOLER TEMPERATURES AGAIN BY
MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 615 PM CDT TUE APR 9 2013

MID LEVEL FORCING WILL IMPROVE EARLY TONIGHT ALONG AND EAST OF A
HAYS TO DODGE CITY LINE. IN THIS AREA FREEZING RAIN/SLEET AND SNOW
WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. THERE WILL ALSO BE A
CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT. THE HEAVIER AMOUNTS OF
THE WINTRY MIX IS EXPECTED TO SAY SOUTH AND EAST OF ALL TAF SITES
BUT THERE WILL BE A CHANCE FOR SOME SCATTERED FREEZING/FROZEN
PRECIPITATION AT THE HAYS AND DODGE CITY AREA THROUGH 09Z WHICH
MAY PRODUCE SOME MINOR ICE ACCUMULATIONS AT EACH TAF SITE. UP TO
ONE TENTH OF AN INCH OF ICE ACCUMULATIONS WILL BE LIKELY AT HAYS.
BUFR SOUNDINGS SUGGEST CEILINGS WILL BE MVFR WITH A PERIOD OF IFR
CONDITIONS LIKELY BETWEEN 06Z AND 15Z WEDNESDAY. GUSTY NORTHWEST
WINDS WILL CONTINUE AT NEAR 20 KNOTS THROUGH THE OVERNIGHT HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  18  34  23  52 /  40  10   0   0
GCK  16  33  22  54 /  40   0   0   0
EHA  16  36  24  59 /  40   0   0   0
LBL  17  35  24  58 /  40   0   0   0
HYS  18  34  23  46 /  50  10   0   0
P28  21  39  27  52 /  60  20   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ030-
031-043>046-061>065-074>080-084>089.

WINTER WEATHER ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR KSZ031-046-
065-066-079>081-089-090.

&&

SYNOPSIS...GERARD
SHORT TERM...GERARD
LONG TERM...RUSSELL
AVIATION...BURGERT
Hazardous weather outlook, Apr 9, 3:21 AM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
321 AM CDT TUE APR 9 2013

KSZ030-031-043>046-061>066-074>081-084>090-101000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
321 AM CDT TUE APR 9 2013 /221 AM MDT TUE APR 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

TODAY WILL TURN WINDY AND COLD AFTER A COLD FRONT SWEEPS THROUGH.
SOUTH WINDS WILL TURN ABRUPTLY NORTH TO NORTHWEST AT 25 GUSTING TO
40 MPH TODAY. ALSO, THERE IS A CHANCE FOR LIGHT SNOW TODAY, AND A
MIX OF LIGHT SNOW, LIGHT FREEZING RAIN OR SLEET AFTER MIDNIGHT.
THE FREEZING RAIN AND SLEET CHANCES ARE BASICALLY EAST OF A
HIGHWAY 283 LINE.  NO SIGNIFICANT ICE ACCUMULATION IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, Apr 9, 7:22 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
722 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 WNW COATS             37.52N 98.88W
04/09/2013  E1.00 INCH       PRATT              KS   PUBLIC

0711 PM     HAIL             3 WNW COATS             37.52N 98.88W
04/09/2013  E1.00 INCH       PRATT              KS   PUBLIC

&&

JFINCH
Local storm report, Apr 9, 7:30 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             6 ESE WILMORE           37.32N 99.11W
04/09/2013  E0.88 INCH       COMANCHE           KS   PUBLIC

&&

JFINCH
Local storm report, Apr 9, 7:31 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             6 SSE WILMORE           37.26N 99.16W
04/09/2013  E0.88 INCH       COMANCHE           KS   PUBLIC

&&

JFINCH
Local storm report, Apr 9, 7:40 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             PRATT                   37.65N 98.74W
04/09/2013  M0.75 INCH       PRATT              KS   EMERGENCY MNGR

0740 PM     HAIL             STAFFORD                38.00N 98.76W
04/09/2013  M1.00 INCH       STAFFORD           KS   LAW ENFORCEMENT

&&

RBURG
Local storm report, Apr 9, 8:13 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             2 NNW IUKA              37.76N 98.74W
04/09/2013  E0.88 INCH       PRATT              KS   PUBLIC

&&

JFINCH
Special weather statement, Apr 9, 8:26 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT TUE APR 9 2013

KSZ066-081-090-100215-
BARBER-PRATT-STAFFORD-
826 PM CDT TUE APR 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR BARBER...PRATT AND STAFFORD
COUNTIES...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
OFFERLE TO 6 MILES NORTH OF PROTECTION. THESE STORMS WERE MOVING TO
THE NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS AROUND 50 MPH...SLEET...AND FREEZING RAIN
ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3700 9897 3792 9899 3827 9869 3827 9847
      3739 9846 3738 9834 3700 9834
TIME...MOT...LOC 0125Z 270DEG 0KT 3779 9946 3729 9946

WAH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:15 PM CDTSevere Thunderstorm WarningDDCStafford45 min
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningDDCPratt, Stafford50 min
Apr 9, 7:42 PM CDTSevere Thunderstorm WarningDDCBarber, Kiowa, Pratt48 min
Apr 9, 8:26 PM CDTSpecial Weather StatementDDCBarber, Pratt, Stafford49 min

Nearby

Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.